Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Mar 15, 2008, 8:34 PM EDT for 4 counties in Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 8:34 PM EDT (00:34 UTC)
- Expired
- Mar 15, 2008, 9:03 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:11 PM EDT | FUNNEL CLOUD | 5 S Scarboro, GA | SCREVEN 911 REPORTED PUBLIC REPORT OF FUNNEL CLOUDS MOVING TOWARD ROCKY FORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:36 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 160034
TORCHS
GAC031-043-165-251-160130-
/O.NEW.KCHS.TO.W.0011.080316T0034Z-080316T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTHEASTERN CANDLER COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN JENKINS COUNTY IN SOUTHEAST GEORGIA...
EXTREME WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 930 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
NORTHWEST OF PORTAL...OR ABOUT 11 MILES EAST OF SWAINSBORO...MOVING
EAST AT 50 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
PORTAL...PULASKI...
HOPEULIKIT...ROCKY FORD...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3255 8210 3255 8205 3260 8202 3261 8202
3263 8203 3267 8210 3273 8212 3268 8172
3235 8196 3252 8215
TIME...MOT...LOC 0034Z 282DEG 47KT 3263 8208
$$2 follow-up statements
000
WWUS52 KCHS 160056
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT SAT MAR 15 2008
GAC043-160105-
/O.CAN.KCHS.TO.W.0011.000000T0000Z-080316T0130Z/
CANDLER GA-
855 PM EDT SAT MAR 15 2008
...THE TORNADO WARNING FOR NORTHEASTERN CANDLER COUNTY HAS BEEN
CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3264 8197 3270 8194 3268 8172 3248 8188
3250 8197 3251 8197 3252 8198 3253 8203
TIME...MOT...LOC 0055Z 282DEG 47KT 3257 8181
$$
GAC031-165-251-160130-
/O.CON.KCHS.TO.W.0011.000000T0000Z-080316T0130Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
855 PM EDT SAT MAR 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR EXTREME
WEST CENTRAL SCREVEN...SOUTH CENTRAL JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOPEULIKIT...OR
ABOUT 10 MILES NORTHWEST OF STATESBORO...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOPEULIKIT...PORTAL AND ROCKY FORD.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3264 8197 3270 8194 3268 8172 3248 8188
3250 8197 3251 8197 3252 8198 3253 8203
TIME...MOT...LOC 0055Z 282DEG 47KT 3257 8181
$$000
WWUS52 KCHS 160103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT SAT MAR 15 2008
GAC031-165-251-160113-
/O.CAN.KCHS.TO.W.0011.000000T0000Z-080316T0130Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
903 PM EDT SAT MAR 15 2008
...THE TORNADO WARNING FOR EXTREME WEST CENTRAL SCREVEN...SOUTH
CENTRAL JENKINS AND NORTHWESTERN BULLOCH COUNTIES HAS BEEN
CANCELLED...
AT 901 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE WARNED AREA...THUS
THE WARNING HAS BEEN CANCELED.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3264 8197 3270 8194 3268 8172 3248 8188
3250 8197 3251 8197 3252 8198 3253 8203
TIME...MOT...LOC 0103Z 282DEG 47KT 3255 8169
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Mar 15, 7:56 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 15, 7:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SAT MAR 15 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PER COORDINATION WITH SPC...EXPANDED PDS TORNADO WATCH SOUTH INTO
ALL SE SC COUNTIES AND INTO SE GA COUNTIES NORTH OF I-16.
AS OF EARLY SATURDAY EVENING...MULTIPLE SUPERCELLS WERE
PUSHING INTO TORNADO WATCH AREA. SCENARIO CONTINUES TO APPEAR
DANGEROUS...WITH A POTENTIAL FOR SIGNIFICANT TORNADOES...VERY
LARGE HAIL PERHAPS REACHING GOLF BALL SIZE OR LARGER...AND
STRONG/DAMAGING WIND GUSTS EXCEEDING 70 MPH THIS EVENING.
HAIL....
SIGNIFICANT COOLING WITH HEIGHT ABOVE A LOW LVL INVERSION AND
ROTATING UPDRAFTS FAVOR LARGE HAIL THIS AFTERNOON. DRY AIR ALOFT
HAS CONTRIBUTED TO STEEP MID LVL LAPSE RATES AROUND
-7.5C...ALLOWING TEMPS TO COOL TO -17C AT THE 500MB. COOLING OF
THIS SIGNIFICANCE HAS CONTRIBUTED TO LARGE AMOUNTS OF CAPE...404
J/KG...IN THE HAIL GROWTH ZONE. WITH CAPE VALUES OF THIS MAGNITUDE
AND WBZ HEIGHTS AND FREEZING LVLS OF 8K FT AND 10.5K FT
RESPECTFULLY...HAIL OF 1 TO 2 INCHES IN DIAMETER IS NOT OUT OF THE
QUESTION FOR SEVERAL AREAS...AND HAD ALREADY BEEN OCCURRING
UPSTREAM SATURDAY AFTERNOON.
WIND....
TREMENDOUS DAMAGING DOWNBURST/MICROBURST POTENTIAL EXISTS WITH
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...AS A LOW
PRESSURE SYSTEM CONTINUES TO TRACK EAST NORTHEAST THIS AFTERNOON
AND DEVELOPMENT ENHANCES. DRY MID LVL AIR ASSOCIATED WITH AN
INVERSION WILL ENHANCE EVAPORATIONAL COOLING DURING THUNDERSTORM
ACTIVITY AND PROMOTE STRONG DOWNBURST POTENTIAL...LEADING TO
POTENTIALLY DAMAGING STRAIGHT LINE WINDS. DCAPE VALUES AROUND 750
J/KG SUGGEST DOWNBURST POTENTIAL AS WELL...ESPECIALLY DURING
HEAVIER THUNDERSTORM ACTIVITY. ADDITIONALLY TO SOUNDING DATA...THE
EFFECTS OF DRY AIR ARE CURRENTLY SEEN UPSTREAM AS THE MCS
CONTINUES TO PUSH INTO THIS DRYER AIR AND IS BEGINNING TO BREAK UP
INTO MORE DISCRETE TYPE CELLS.
OUTSIDE THUNDERSTORMS...STRONG/PERSISTENT PRESSURE FALLS N/NW OF
THE REGION WILL SUPPORT SW WINDS SUSTAINED 25-35 MPH WITH GUSTS TO
AT LEAST 40 MPH THROUGH THIS EVENING. THUS...ISSUED A WIND
ADVISORY FOR ALL COUNTIES UNTIL 11 PM.
TORNADOES....
REGION OF 0-1 KM STORM RELATIVE HELICITY 300-500 M2/S2 WAS FOLLOWING
IMPRESSIVE SUPERCELLS TOWARD TORNADO WATCH 120. THUS...THE
POTENTIAL EXISTS FOR SIGNIFICANT TORNADOES THIS EVENING.
LFCS/LCLS BELOW 1000M TO BE INCORPORATED IN THUNDERSTORM
UPDRAFTS.
SIGNIFICANT DRY AIR IS SWEEPING IN FROM THE SOUTHWEST AS SEEN IN WATER
VAPOR IMAGERY. AT THIS POINT...HAVE MAINTAINED CHANCE POPS FOR
STRONG THUNDERSTORMS ACROSS MAINLY THE NORTHERN TWO THIRDS OF THE
FORECAST AREA BEGINNING LATE THIS AFTERNOON/EARLY EVENING AND
CONTINUING UNTIL AROUND MIDNIGHT. ALL THE INGREDIENTS FOR
ORGANIZED SUPER CELLS AND BOW ECHOES CONTINUE TO BE
EVIDENT...INCLUDING AMPLE INSTABILITY...STRONG WIND PROFILE AND
SHORTWAVE ENERGY. WILL CONTINUE TO MONITOR THE SOUTHERN END OF THE
MCS ACROSS UPSTATE SC AND NC FOR FURTHER ENHANCEMENT...AS
DEVELOPING STORMS ALONG THE TRAILING LINE MAY CARRY THE BEST
POTENTIAL FOR SEVERE WEATHER ACROSS THE CHS FORECAST AREA.
LOW PRESSURE SYSTEM WILL QUICKLY EXIT THE MID ATLANTIC COAST
OVERNIGHT...WITH THE ASSOCIATED COLD FRONT PASSAGE BY 12Z SUNDAY.
HAVE ENDED ALL PRECIP/TSTM CHANCES BEFORE DAYBREAK SUNDAY. BREEZY
CONDITIONS WILL PERSIST TONIGHT WHILE A STRONG LOW LEVEL JET
PASSES OVER THE REGION.
LAKE WINDS...A LAKE WIND ADVISORY WILL BEGIN EARLY THIS EVENING...AS
THE LOW LEVEL JET INCREASES WITH COLD FRONTAL PASSAGE TONIGHT.
SOUTHWEST WINDS WILL SURGE UP TO 20 KT OVER THE LAKE...WITH GUSTS
UP TO 25 KT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.
LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES AND HAIL ARE QUICKLY
MOVING EAST TOWARD KCHS THIS HOUR. HAVE ADDED A TWO-HOUR TEMPO
GROUP TO THE 00Z KCHS TAF TO INDICATE TSTMS BETWEEN 00Z AND
02Z...AS THESE STORMS COULD BE AT THE TERMINAL WITHIN AN HOUR.
THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND LARGE
HAIL...IN ADDITION TO GUSTY WINDS AND IFR VSBYS. STORMS ARE
REMAINING NORTH AND WEST OF KSAV AT THIS POINT...SO HAVE ONLY
MENTIONED CB IN THE 00Z KSAV TAF. WILL CONTINUE TO MONITOR RADAR
TRENDS AND MAKE NECESSARY UPDATES THROUGHOUT THE NIGHT.
FEEL THAT CIGS WILL MOSTLY BE VFR DURING THE FIRST 12 HOURS...WITH
MVFR CIGS BRIEFLY POSSIBLE NEAR TSTMS. AFTER THIS LINE OF STORMS
MOVES THROUGH THE AREA DURING THE NEXT FEW HOURS...CONDITIONS WILL
GRADUALLY IMPROVE. STILL EXPECT GUSTY WINDS UNTIL AFTER
MIDNIGHT...AFTER WHICH WEST WINDS WILL BE AROUND 10 TO 15 KT AT
BOTH TERMINALS. WIND SHEAR LOOKS MARGINAL AND WILL BE HIGHLY
DEPENDENT ON HOW MUCH SPEEDS DIMINISH DURING THE EARLY MORNING
HOURS.
CLEAR SKIES SUNDAY WILL ALLOW FOR IDEAL MIXING INTO A LINGERING 20
TO 25 KT LOW LEVEL JET DURING THE MORNING AND EARLY AFTERNOON.
THUS GUSTY CONDITIONS WILL LIKELY RESUME AFTER SUNRISE.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH THE NEXT
STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF THE WEEK.
&&
.MARINE...
S/SW WINDS CONTINUE TO ACCELERATE IN RESPONSE TO PERSISTENT/STRONG
PRESSURE FALLS INLAND. CONTINUED THE GALE WARNING FOR CHS HARBOR
UNTIL 11 PM...AND UPGRADED SCAS TO GALE WARNINGS FOR ALL COASTAL
WATERS OUTSIDE THE HARBOR UNTIL 4 AM. POST COLD FROPA WINDS MAY
DIMINISH BELOW GALE FORCE...BUT CONFIDENCE REMAINS LOW IN THIS
TIMING...AS THE DEEPENING SURFACE LOW MAY CONTINUE TO SUPPORT
GALE FORCE GUSTS INTO SUNDAY MORNING.
CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.
AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR GAZ087-088-099>101.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR SCZ040-042>045-047>051.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
MARINE...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR AMZ330-350-352.
GALE WARNING UNTIL 4 AM EDT SUNDAY FOR AMZ350-352-354-374.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330.
&&Hazardous weather outlook, Mar 15, 7:25 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 725 PM EDT SAT MAR 15 2008 GAZ114>119-137>141-161000- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 725 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL MIDNIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-161000- BERKELEY- 725 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-352-161000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 725 PM EDT SAT MAR 15 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY... ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-374-161000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 725 PM EDT SAT MAR 15 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING 50 KNOTS AND LARGE HAIL. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-SCZ040-042>044-047>051-161000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- 725 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM... AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-161000- CHARLESTON HARBOR- 725 PM EDT SAT MAR 15 2008 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 15, 7:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL ASHTON 33.02N 80.97W
03/15/2008 E0.88 INCH COLLETON SC LAW ENFORCEMENT
&&
33Local storm report, Mar 15, 8:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 NW WALTERBORO 32.92N 80.68W
03/15/2008 E1.00 INCH COLLETON SC PUBLIC
QUARTER AND DIME SIZE HAIL.
&&
DPBLocal storm report, Mar 15, 8:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 1 N WALTERBORO 32.92N 80.67W
03/15/2008 M0.75 INCH COLLETON SC TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL OCCURRING PRESENTLY.
&&
DPBLocal storm report, Mar 15, 8:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 2 W WALTERBORO 32.90N 80.70W
03/15/2008 M1.00 INCH COLLETON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL.
&&
DPBLocal storm report, Mar 15, 8:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 W WALTERBORO 32.90N 80.70W
03/15/2008 COLLETON SC TRAINED SPOTTER
LARGE TREE DOWN ON I-95 AT MILE MARKER 51. ALSO DIME
SIZED HAIL REPORTED.
0826 PM HAIL HENDERSONVILLE 32.79N 80.73W
03/15/2008 E1.00 INCH COLLETON SC TRAINED SPOTTER
A SMALL DEAD TREE ALSO REPORTED DOWN.
&&
33Local storm report, Mar 15, 8:34 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST CARNES CROSSROAD 33.06N 80.09W
03/15/2008 M59 MPH BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER USING HOME WEATHER STATION MEASURED 59MPH
WIND GUST NEAR INTERSECTION OF HWY 17A AND HWY 176.
&&
JPCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:18 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 57 min |
| Mar 15, 8:29 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 91 min |
| Mar 15, 9:06 PM EDT | Tornado Warning | CHS | Bulloch, Effingham, Screven | 24 min |
| Mar 15, 9:17 PM EDT | Tornado Warning | CHS | Effingham, Screven | 34 min |
| Mar 15, 9:34 PM EDT | Tornado Warning | CHS | Effingham | 33 min |
| Mar 15, 10:00 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 45 min |
| Mar 15, 10:16 PM EDT | Tornado Warning | CHS | Bulloch, Effingham | 29 min |
| Mar 15, 10:39 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Chatham, Effingham | 50 min |
| Mar 15, 10:45 PM EDT | Tornado Warning | CHS | Chatham, Effingham | 30 min |
| Mar 15, 10:47 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 58 min |
| Mar 15, 11:32 PM EDT | Tornado Warning | CHS | Bryan, Evans, Liberty | 43 min |
| Mar 16, 12:10 AM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 35 min |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.